Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 27, NWS Melbourne, FL

October 23, 2012

NWS Melbourne, FL issued this small craft advisory at Oct 23, 2012, 3:50 PM EDT. It took effect at Oct 23, 2012, 4:00 PM EDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2012, 3:50 PM EDT (19:50 UTC)
In effect from
Oct 23, 2012, 4:00 PM EDT
Expired
Oct 25, 2012, 5:45 AM EDT
In force
38 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WHUS72 KMLB 231950
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT TUE OCT 23 2012

AMZ575-240830-
/O.NEW.KMLB.SC.Y.0027.121023T2000Z-121028T0000Z/
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
350 PM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SATURDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS AROUND 20 KNOTS AND
  SEAS 5 TO 7 FEET WILL OCCUR THROUGH WEDNESDAY THEN INCREASE
  SIGNIFICANTLY LATE IN THE WEEK AS TROPICAL STORM SANDY
  APPROACHES THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-240830-
/O.NEW.KMLB.SC.Y.0027.121024T0800Z-121028T0000Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
350 PM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 8 PM
EDT SATURDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 15 TO 20 KNOTS AND SEAS
  5 TO 7 FEET WILL OCCUR BY LATE TONIGHT AND CONTINUE THROUGH
  WEDNESDAY THEN INCREASE SIGNIFICANTLY LATE IN THE WEEK AS
  TROPICAL STORM SANDY APPROACHES THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-570-572-240830-
/O.NEW.KMLB.SC.Y.0027.121024T2000Z-121028T0000Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
350 PM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 8 PM
EDT SATURDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS AROUND 20 KNOTS AND
  SEAS 5 TO 7 FEET WILL OCCUR BY WEDNESDAY AFTERNOON THEN
  INCREASE SIGNIFICANTLY LATE IN THE WEEK AS TROPICAL STORM SANDY
  APPROACHES THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
546 
WHUS72 KMLB 232001
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT TUE OCT 23 2012

AMZ555-240830-
/O.EXT.KMLB.SC.Y.0027.121023T2001Z-121028T0000Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
401 PM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 15 TO 20 KNOTS AND SEAS
  5 TO 7 FEET WILL OCCUR THROUGH WEDNESDAY THEN INCREASE
  SIGNIFICANTLY LATE IN THE WEEK AS TROPICAL STORM SANDY
  APPROACHES THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ575-240830-
/O.CON.KMLB.SC.Y.0027.000000T0000Z-121028T0000Z/
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
401 PM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
SATURDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS AROUND 20 KNOTS AND 
  SEAS 5 TO 7 FEET WILL OCCUR THROUGH WEDNESDAY THEN INCREASE 
  SIGNIFICANTLY LATE IN THE WEEK AS TROPICAL STORM SANDY 
  APPROACHES THE WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-570-572-240830-
/O.CON.KMLB.SC.Y.0027.121024T2000Z-121028T0000Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
401 PM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
8 PM EDT SATURDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS AROUND 20 KNOTS AND 
  SEAS 5 TO 7 FEET WILL OCCUR BY WEDNESDAY AFTERNOON THEN 
  INCREASE SIGNIFICANTLY LATE IN THE WEEK AS TROPICAL STORM 
  SANDY APPROACHES THE WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
348 
WHUS72 KMLB 240833
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
433 AM EDT WED OCT 24 2012

AMZ552-572-242030-
/O.EXT.KMLB.SC.Y.0027.121024T0833Z-121028T0000Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
433 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS AROUND 20 KNOTS AND
  SEAS 5 TO 7 FEET WILL OCCUR TODAY THEN INCREASE SIGNIFICANTLY BY
  FRIDAY AS TROPICAL STORM SANDY APPROACHES THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-575-242030-
/O.CON.KMLB.SC.Y.0027.000000T0000Z-121028T0000Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
433 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
SATURDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS AROUND 20 KNOTS AND
  SEAS 5 TO 7 FEET WILL OCCUR TODAY THEN INCREASE SIGNIFICANTLY BY
  FRIDAY AS TROPICAL STORM SANDY APPROACHES THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-242030-
/O.CON.KMLB.SC.Y.0027.121024T2000Z-121028T0000Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
433 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 8 PM EDT SATURDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS AROUND 20 KNOTS AND
  SEAS 5 TO 7 FEET WILL OCCUR BY THEN AFTERNOON THEN INCREASE
  SIGNIFICANTLY LATE IN THE WEEK AS TROPICAL STORM SANDY
  APPROACHES THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
645 
WHUS72 KMLB 241522
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1122 AM EDT WED OCT 24 2012

AMZ550-250830-
/O.EXB.KMLB.SC.Y.0027.121024T2000Z-121026T0000Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
1122 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 PM EDT THURSDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS AROUND 20 KNOTS AND
  SEAS 5 TO 7 FEET WILL OCCUR TODAY THEN INCREASE SIGNIFICANTLY BY
  THURSDAY NIGHT AS TROPICAL STORM SANDY APPROACHES THE WATERS.
  TROPICAL STORM CONDITIONS ARE POSSIBLE THURSDAY NIGHT THROUGH
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-555-572-575-250830-
/O.EXT.KMLB.SC.Y.0027.000000T0000Z-121026T0000Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
1122 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS AROUND 20 KNOTS AND
  SEAS 5 TO 7 FEET WILL OCCUR TODAY THEN INCREASE SIGNIFICANTLY BY
  THURSDAY NIGHT AS TROPICAL STORM SANDY APPROACHES THE WATERS.
  TROPICAL STORM CONDITIONS ARE POSSIBLE THURSDAY NIGHT THROUGH
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-250830-
/O.EXT.KMLB.SC.Y.0027.121024T2000Z-121026T0000Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
1122 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 PM EDT THURSDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS AROUND 20 KNOTS AND
  SEAS 5 TO 7 FEET WILL OCCUR BY LATE AFTERNOON THEN INCREASE
  SIGNIFICANTLY THURSDAY NIGHT AS TROPICAL STORM SANDY APPROACHES
  THE WATERS. TROPICAL STORM CONDITIONS ARE POSSIBLE THURSDAY
  NIGHT THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
576 
WHUS72 KMLB 242126
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
526 PM EDT WED OCT 24 2012

AMZ555-572-575-242230-
/O.CAN.KMLB.SC.Y.0027.000000T0000Z-121026T0000Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
526 PM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY REPLACED BY A TROPICAL STORM WARNING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY AND UPGRADED THESE MARINE ZONES TO A TROPICAL STORM
WARNING.

$$

AMZ550-552-570-252030-
/O.CON.KMLB.SC.Y.0027.000000T0000Z-121026T0000Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
526 PM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS WILL INCREASE TO 20 TO
  25 KNOTS AND SEAS WILL BUILD TO 7 TO 9 FEET AWAY FROM THE COAST
  THIS EVENING AND OVERNIGHT. OFFSHORE WILL INCREASE SIGNIFICANTLY
  BY THURSDAY NIGHT AS TROPICAL STORM SANDY APPROACHES THE
  WATERS. TROPICAL STORM CONDITIONS ARE POSSIBLE THURSDAY NIGHT
  THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
197 
WHUS72 KMLB 250945
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
545 AM EDT THU OCT 25 2012


AMZ550-552-570-251045-
/O.CAN.KMLB.SC.Y.0027.000000T0000Z-121026T0000Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
545 AM EDT THU OCT 25 2012

...SMALL CRAFT ADVISORY REPLACED BY A TROPICAL STORM WARNING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY AND UPGRADED THESE MARINE ZONES TO A TROPICAL STORM
WARNING.

$$

KELLY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 3:28 PM EDT, 22 minutes earlier.

Area forecast discussion, Oct 23, 3:28 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
328 PM EDT TUE OCT 23 2012

.DISCUSSION...

...TROPICAL STORM SANDY TO BRING INCREASING WINDS...WAVES AND
BEACH EROSION LATER THIS WEEK...

TONIGHT...THE GRADUAL TIGHTENING OF THE PRESSURE GRADIENT BETWEEN
TROPICAL STORM SANDY AND A HIGH PRESSURE RIDGE TO OUR NORTH IS
LEADING TO A DEEPER MIXED MARINE LAYER...WHICH IS RESULTING IN
MORE ATLANTIC CLOUD LINES. A PERSISTENT AND STRONGER ONE THAT
AFFECTED THE TREASURE COAST...WHERE THE MOISTURE WAS HIGHER...
HAS BEEN PRODUCING LOW TOPPED SHOWERS.

THE GFS SHOWS ANOTHER BATCH OF SHOWERS MOVING INTO THE COAST
LATER TONIGHT. THE LATEST SATELLITE SEEMS TO CONFIRM THIS AS SOME
ENHANCED CLOUDINESS WAS APPROACHING THE NORTHERN BAHAMAS.
THEREFORE HAVE PAINTED 30 PERCENT RAIN CHANCES FOR THE TREASURE
COAST. ELSEWHERE ALONG THE COAST AND IN THE SOUTH INTERIOR...WILL
CARRY JUST A SLIGHT 20 PERCENT CHANCE. OVERNIGHT LOWS WILL
CONTINUE MILD IN THE MID-UPPER 60S...EXCEPT LOWER-MID 70S ALONG
THE SPACE/TREASURE COAST.

WED...THE BAND OF CONVERGENCE SHOULD BE PRODUCING SCATTERED
SHOWERS ALONG THE COAST...MAINLY SOUTH OF CANAVERAL EARLY IN THE
MORNING. THE GFS SHOWS IT REMAINING DRIER ACROSS THE NORTH HALF
THOUGH...SO TAPERED POPS DOWN GOING NORTHWARD. ANOTHER BREEZY DAY
IS ON TAP WITH HIGH TEMPS IN THE LOWER-MID 80S.

00Z THU - 12Z FRI...
FCST WILL HINGE ON THE DEVELOPMENT/MOVEMENT OF T.C. SANDY. LATEST
NHC FCST BRINGS SANDY ACRS JAMAICA BY 00Z THU...CUBA BY 12Z
THU...THEN INTO THE CENTRAL/NRN BAHAMAS BY 12Z FRI. WHILE THIS TRACK
WILL CARRY THE STORM CENTER ARND 250-300 MI E OF THE E FL COAST...AS
IT TRACKS N IT WILL INTERACT WITH A LARGE HIGH PRES RIDGE BLANKETING
THE MID ATLC/DEEP SOUTH. THE RESULTING TIGHT PGRAD WILL GENERATE A
DEEP AND STRONG NERLY FLOW ACRS THE PENINSULA THRU THE END OF THE
WORK WEEK.

BREEZY/WINDY CONDITIONS ALONG THE COAST WITH GUSTS NEAR TROPICAL
STORM STRENGTH AFT MIDDAY THU...WIND/LAKE WIND ADVISORIES WILL BE
A GOOD BET. STRENGTH/DEPTH OF THE ONSHORE FLOW WILL REQUIRE AT
LEAST MINIMAL POPS AREAWIDE...HIGHER ALONG THE TREASURE COAST AND
THE LAKE OKEECHOBEE REGION AS SANDY PUSHES UP FROM THE S.

THE STEADY ONSHORE FLOW AND INCREASING CLOUD COVER THRU THE PD WILL
KEEP TEMPS ABV CLIMO...ESPECIALLY OVERNIGHT MINS ALONG THE SPACE AND
TREASURE COASTS. IN FACT...COASTAL REGIONS S OF THE CAPE MAY NOT SEE
THEIR DIURNAL TEMPS FLUCTUATE BY MORE THAN 10F DEGREES WELL INTO THE
WEEKEND. MAXS IN THE L/M80S...MINS RANGING FROM THE U60S/L70S ALONG
AND N OF THE I-4 CORRIDOR TO THE M/U70S S OF SEBASTIAN INLET.

EXTENDED...(PREV FCST)
00Z GFS TURNS TC SANDY PRETTY SHARPLY TO THE RIGHT (E/NE) FRI ONCE
IT CLEAR THE BAHAMAS BUT THE 00Z ECMWF CONTINUES IT NORTHWARD
ROUGHLY ALONG 76W LONGITUDE AND DOES NOT SHOW THE SYSTEM
RETROGRADING BACK TOWARD THE FL EAST COAST AS MUCH. THE LATEST NHC
FORECAST KEEPS THE TROPICAL SYSTEM MOVING ON A N/NE TRACK THROUGH
LATE WEEK...WITH THE CENTER REMAINING WELL OFFSHORE AROUND 74W
LONGITUDE. THERE IS HIGH CONFIDENCE THE SYSTEM SHOULD REMAIN EAST OF
CENT FL...JUST SOME UNCERTAINTY HOW FAR OFFSHORE. WINDS ARE EXPECTED
TO BACK AROUND TO THE NORTH AND POPS WOULD ACTUALLY BE QUITE LOW.
WILL MAINTAIN SLIGHT CHANCE (20 PERCENT) POPS FRI AND SAT WITH DRIER
AIR GETTING PULLED DOWN SUNDAY AS "SANDY" PULLS AWAY.

EVEN WITH THE FARTHER OFFSHORE GFS SOLUTION...WINDS NEAR 30 MPH
WITH HIGHER GUSTS ARE INDICATED FRI/SAT ALONG THE COAST AS THE
SYSTEM WILL LIKELY BE STRENGTHENING. A CLOSER APPROACH...SIMILAR
TO THE 00Z ECMWF...COULD PRODUCE STRONGER WINDS.

THE EXPECTED NORTH/NORTHEAST WIND DIRECTION IS OPTIMAL FOR BEACH
EROSION ALONG THE EAST CENTRAL FLORIDA COAST. WITH THE DURATION
LASTING SEVERAL DAYS...WE MAY BE IN FOR A SIGNIFICANT AMOUNT.
NEEDLESS TO SAY...THE COMBINATION OF WIND WAVES AND SWELLS WILL
MAKE THE SURF ZONE VERY HAZARDOUS.

&&

.AVIATION...
VFR WILL PREVAIL EXCEPT FOR ONSHORE MOVING SHOWERS...MAINLY KMLB-
KSUA TONIGHT/WED MORNING...WHERE A FEW PERIODS OF MVFR CONDITIONS
CAN BE EXPECTED.

&&

.MARINE...
TONIGHT-WED...THE SLOWLY TIGHTENING PRESSURE GRADIENT WILL
NECESSITATE THE INITIATION OF ADVISORIES FOR MUCH OF THE WATERS.
HAVE STARTED ONE IN THE SOUTH OFFSHORE LEG TONIGHT...THEN EXPANDED
IT TO THE NEARSHORE SOUTH LEG ON WED...AND THEN FOR THE
CENTRAL LEGS AND NORTH OFFSHORE LEG WED AFTERNOON. THE EXACT
TIMING OF THESE ADVISORIES MAY NEED SLIGHT ADJUSTMENTS...BUT THE
NEWS FOR MARINERS IS BASICALLY THAT BOATING CONDITIONS WILL BE
GETTING WORSE AND ONLY SEAWORTHY VESSELS SHOULD ATTEMPT TO
NAVIGATE THE ATLANTIC WATERS.

WED NIGHT...DETERIORATING CONDITIONS BCMG HAZARDOUS AS T.C. SANDY
PUSHES ACRS JAMAICA AND ERN CUBA. E/NE WINDS 15-20KTS NEARSHORE AND
20-25KTS OFFSHORE...SEAS 5-7FT NEARSHORE AND 7-9FT OFFSHORE.

THU/SUN...T.C. SANDY WILL MOVE STEADILY THRU THE CENTRALBAHAMAS...
EXITING INTO THE OPEN ATLANTIC BY SUNSET FRI. SANDY IS EXPECTED
TO TRANSITION FROM A TROPICAL TO A NON-TROPICAL/HYBRID SYSTEM OVER
THE WEEKEND. WHILE THE CENTER OF SANDY IS EXPECTED TO PASS WELL
EAST OF THE LCL ATLC...SHE WILL INTERACT WITH A LARGE RIDGE AXIS
BLANKETING THE MID ATLC/DEEP SOUTH. THIS WILL RESULT IN A TIGHT
PGRAD THAT WILL GENERATE A PROLONGED PD OF SOLID SCA WINDS
NEARSHORE AND GALE/NEAR GALE WINDS OFFSHORE THRU THE FIRST HALF OF
THE WEEKEND...SEAS BUILDING TO 10-14FT NEARSHORE AND UP TO 18FT
OFFSHORE. CONDITIONS WILL BEGIN TO SUBSIDE ON SUN AS SANDY PULLS
INTO THE CENTRAL ATLC...BUT WILL REMAIN HAZARDOUS WELL INTO THE
FIRST PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  86  70  86 /  20  30  20  20
MCO  67  87  68  88 /  10  20  20  20
MLB  74  85  76  86 /  20  30  20  20
VRB  73  86  76  87 /  30  40  20  20
LEE  66  87  68  87 /  10  20  20  20
SFB  67  87  69  88 /  10  20  20  20
ORL  68  86  70  87 /  10  20  20  20
FPR  74  85  76  85 /  30  40  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 PM WEDNESDAY TO 8 PM EDT SATURDAY
     FOR COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
     60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 8 PM EDT SATURDAY
     FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET
     OUT 20 NM.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....BRAGAW
Hazardous weather outlook, Oct 23, 12:25 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1225 PM EDT TUE OCT 23 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-240430-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1225 PM EDT TUE OCT 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.RIP CURRENT IMPACT...
A MODERATE TO FRESH NORTHEAST BREEZE WILL GENERATE ROUGH SURF
ALONG AREA BEACHES THIS AFTERNOON...AND WILL PUSH A SMALL EASTERLY
ONSHORE AS WELL. THIS WILL RESULT IN A MODERATE THREAT FOR RIP
CURRENTS THIS AFTERNOON. BEACH GOERS ARE ADVISED TO CHECK WITH
THEIR LOCAL BEACH PATROL FOR THE LATEST SURF CONDITIONS.

.WIND AND SEA IMPACT...
A MODERATE TO FRESH NORTHEAST WIND WILL PRODUCE ROUGH CONDITIONS
FOR SMALL CRAFT THIS AFTERNOON. SMALL CRAFT SHOULD EXERCISE
CAUTION FOR WINDS 15 TO 20 KNOTS AS WELL AS 4 TO 6 FOOT SEAS WITH
DOMINANT PERIODS BETWEEN 6 AND 7 SECONDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
TROPICAL STORM SANDY IS FORECAST TO LIFT NORTH FROM THE CARIBBEAN
SEA...CROSSING THE CENTRAL BAHAMAS THURSDAY NIGHT INTO FRIDAY.
CONFIDENCE IS HIGH THAT THE STORM CENTER WILL REMAIN WELL OFF THE
FLORIDA ATLANTIC COAST...BUT SOME UNCERTAINTY REMAINS AS TO HOW
FAR OFFSHORE AS WELL AS ITS INTENSITY. REGARDLESS...LOCAL IMPACTS
WILL INCLUDE INCREASING NORTH TO NORTHEAST WINDS...HIGH SURF AND
STRONG RIP CURRENTS LATE THIS WEEK. VERY HAZARDOUS MARINE AND
SURF CONDITIONS ARE EXPECTED TO DEVELOP BY THURSDAY AND CONTINUE
INTO THE WEEKEND.

IN ADDITION...STRONG NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH
SOME HIGHER GUSTS WILL BE OPTIMAL FOR BEACH EROSION ALONG THE EAST
CENTRAL FLORIDA COAST. SIGNIFICANT BEACH EROSION IS LIKELY.
ALSO...RAIN SQUALLS MAY OCCUR AT THE COAST THROUGH SATURDAY.

MARINE AND COASTAL INTERESTS ARE ADVISED TO PAY CLOSE ATTENTION
TO THE EVOLUTION OF THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.